If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Severe headaches?

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Severe headaches?

    [Severe headaches?]

    Author: Karla (---.proxy.aol.com)

    Date: 10-22-02 08:08

    Do people with HCM suffer from severe headaches?

    Hubby has been getting them for about a month now, and they are getting more frequent - about 4/5 times a week. Over the counter meds (he takes Tylenol) do not give him relief. The headaches tend to last for hours and at times make him naseaus.

    There has been no change in his meds, nor does he have high blood pressure (actually, he tends to be on the 'low' side) He doesn't drink alchohol or smoke and stays away from caffeine. Hasn't had a cold, sinus problems or allergies...

    Just wondering if anyone has had similar experiences....

    Karla

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: Sarah B--Board Moderator (---.client.attbi.com)

    Date: 10-22-02 08:10

    Dear Karla,

    Yes!!! There seem to be A LOT of HCMers who have migraines. However, taking a beta-blocker usually relieves them quite a bit. What is he taking?

    He should talk to his doctor about them, too. He can get stronger pain medication if need be. Or try increasing the beta-blocker or adding it if he isn't on one already.

    He does need to avoid conventional migraine meds as they usually have caffiene or stimulants, etc.

    take care,

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: Michelle Flanagan (---.as3.appl.wi.voyager.net)

    Date: 10-22-02 09:35

    Hello Karla,

    My daughter had been getting migraines for years. She is 11 years old now. They too make her make her throw up. She takes propronolol 85 mg a day. She takes Tylenol when she feels the headache coming on, but it doesn't always help either. Unfortunately Tylenolol is the only pain med she can take because she also takes coumadin for her artificial valve.

    I would love to know if there is anything HCMr's can do to alleviate this. She is really uncomfortable for hours at a time when one comes on!

    Michelle - mom to Krista (11) and Tyler (8) both HCM

    Krista surgeries: 3/97 myectomy, 2/99 mitral valve replacement

    Tyler surgery: 1/98 myectomy

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: terri (---.tribune.com)

    Date: 10-22-02 10:18

    Hi---

    My 12-year-old daughter, who got an ICD three weeks ago and started on atenolol in August, with increasing dosages, has been getting severe headaches. She's had a few about two years ago, but then had two the week before the ICD and another one last week. Sometimes she throws up. It's nice to know others have this, too, but I can't seem to get a handle on the physiology. Why would severe headhaches and HCM be connected?

    Terri

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: Erica Stolzenberg (---.biz.dsl.gtei.net)

    Date: 10-22-02 10:52

    Karla ... Yes, my father experiences severe migraines a lot! He taked Exedrine for migraine relief. I hope this agrees with his other meds. ~ Erica

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: Sarah B--Board Moderator (---.client.attbi.com)

    Date: 10-22-02 12:05

    E

    I think Excedrine has caffience in it, but I"m not 100% on that. I would read the bottle.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: Amy Williams (---.proxy.aol.com)

    Date: 10-22-02 12:21

    Interestingly, I halso have HCM and get severe migraines where I loose my vision, or get a numb hand. My brother who has HCM also sufferes from migraines, and my mother who had HCM also suffered from migraines. When I was on verapamil, I got them very frequently - although I have been told that Verapamil is sometimes taken to prevent them. When I was on atenolol I also had migraines. Now I am on amioderone, which I have been for about 5 months. I have only had 1 migraine (although I have just had a baby and fluctuating hormones can make migraines worse or better). Not that any of this means anything. I just think it's interesting that so many HCM seem to have migraines. I wonder if any of the HCM doctors know anything about this...well if they don't it may be an interesting investigation.

    Amy

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: Erica Stolzenberg (---.biz.dsl.gtei.net)

    Date: 10-22-02 12:25

    Sara ... can you recommend another migraine OTC or Rx alternative?

    Thanks! ~ Erica

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 10-22-02 12:39

    I will add my headaches to this story too... I have had migraines for many years as did my sister and my father... is there a connection...there is nothing written on it yet but I am hoping to hear something soon from our friends in the research world. Anyone wanting to be involved with research on this issues email the HCMA with the term HEADACHE RESEARCH in the RE line and include your name address and contact information in the email and I will keep it here until I get word someone in the research world is ready to look at this issue...which I hope will be soon.

    HINT HINT you know who you are inside note there to a friend!

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: Karla (---.proxy.aol.com)

    Date: 10-22-02 19:36

    It would appear that I have hit on a common thread here!

    Sarah: Hubby is on a beta blocker - metroprolol; but has been for about 6 months with no change in the dosage. Like I stated in my first post, this 'headache thing' has been in the past month or so. He will be seeing our PCP in a couple of weeks for his semi-annual lipid test results and could perhaps could get a Rx for something stronger for the pain.

    It would seem from what others have said, that a migraine would also explain why he vomited the other night while he had the headache.

    Lisa, I hope you hear from your research people soon - it will be interesting to hear what they have to say; I will add my name to your list!

    Karla

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: Amanda (---.dsl.dytnoh.ameritech.net)

    Date: 10-22-02 19:49

    i guess i will add my story about migranes i had them for over a year and a half before i was diagnosed with nauseous. after i was put on toprol xl they stopped.

    amanda

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: karen (---.ns.sympatico.ca)

    Date: 10-22-02 22:10

    I also suffer from headaches. I wake up with them and go to bed with them. I find the more I do during the day the worse the headache will get. I take toradol 50mg. Sometimes it helps but other times it does not. I take metropolol 100mg in morning and 100mg evening. Tylenol causes the headaches to get very severe, and I find that advil or motrin make me more short of breath any other suggestions out there????

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: Sarah B.-Board Moderator (---.client.attbi.com)

    Date: 10-23-02 00:04

    Hi,

    it is very common for migraines to cause nausea. I always puke my brains out when I have a migraine. Well, it is ____addicting____ but if I take a vicodin before the headache gets bad, it is usually less severe and I can sleep through most of it. I am very careful about my vicodin usage and never have more than a few pills on hand at at time and use them very infrequently.

    I can only suggest a different beta-blocker and talking to your doctor about the pain.

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Severe headaches?]

    Author: betsy trawick (---.atl.client2.attbi.com)

    Date: 11-25-02 20:33

    If a study or research is done, I would love to be involved - I have migraines quite frequently and never thought it had anything to do with myHCM until reading it on your message board - makes me feel better about these darn things. Thanks
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X